Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can Azelastine spray cause urinary retention issues?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
my doctor wants me to take Azelastine spray for allergies but I have mild urinary retention since I had prostate surgery 5 years ago will this nasal spray cause urinary retention issues? I read one of the follow-up studies that said it could be an issue but its not in the pdr etc.
Posted Thu, 23 Jan 2014 in General Health
Answered by Dr. Abhishek Sharma 2 hours later
Brief Answer: Spray can be used in proper dose Detailed Answer: Hello, There is very less absorption if occurs with the new azelastine and steroid nasal sprays. You need not worry with that. Further there are combination of azelastine with steroid sprays which are even more effective . These sprays are in market because of their benefit of very little absorption in the body. But yes, there is a dose for these sprays and which your doctor can advice, so should not be used excessively, to prevent drug absorption . I advice to my patients two puffs both nostril one daily. In addition you can use normal saline nasal sprays which are easily available and which will keep your nose clean and do not allow allergen to sit and react in nose. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Follow-up: Can Azelastine spray cause urinary retention issues? 1 hour later
Thank you I will follow your advice a nd use the spray in moderation I just would hate to have a bladder shut down incident, Blessings,XXXX
Answered by Dr. Abhishek Sharma 21 hours later
Brief Answer: Thankyou Detailed Answer: Thanks for using this service.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor